Arkansas, 2016

Flooding in Arkansas, June 1 to 20, 2016

June 1 to 20, 2016 · NWS LZK · 2 events in 1 county or zone

Heavy rains produced flooding on the Cache and White rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rains produced flooding on the Cache and White rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 11:48 PM CST, 12 minutes earlier.

Area forecast discussion, May 31, 11:48 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1248 AM CDT WED JUN 1 2016

.AVIATION...

Isolated -TSRA or VCTS will possible during the early morning
hours on Wednesday. Winds will be generally light and variable to
calm...with fog and lowering cigs/visbys expected with mainly VRF
to MVRF conditions. A cold front is stalled across southern
MO...however it will make some progress south into AR on
Wednesday...affecting mainly northern TAF sites. Given the
uncertainty in the exact timing...have kept precip contained to
tempo groups or VCTS as storms will be widely scattered in nature.

&&

.PREV DISCUSSION...(ISSUED 805 PM CDT TUE May 31 2016
)

Discussion...

Evening convection slowly winding down, especially over southwest AR.
Other very isolated convection over the rest of AR also dissipating.
Convection over northeast OK and southwest MO has developed as upper
shortwave energy moves through the region. This activity may drift
southeast and affect northern AR. Although, short range models do
weaken and dissipate it before it reaches the area. Due to some
uncertainty in model runs, will only keep slight to low chance of
convection overnight. Will add patchy fog to forecast due to
continues low level moisture. Lows tonight will be from the 60s to
lower 70s. Late evening update will fine tune convection chances
and temperatures. (59)

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...224
Hazardous weather outlook, May 31, 2:37 AM CST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 AM CDT TUE MAY 31 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
337 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM COULD BE
SEEN. EXPECT LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS
WITH THE STRONGEST STORMS. SOME LOCALLY HEAVY RAINFALL COULD ALSO
BE SEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE
PERIOD...AS A COLD FRONT MOVES INTO THE REGION AND STALLS...AND AN
UPPER LEVEL LOW PRESSURE AREA DEVELOPS AND STALLS TO THE SOUTHWEST
OF THE REGION.

DURING THIS PERIOD...THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS IS
LOW. HOWEVER...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS A
POSSIBILITY...WITH HAIL AND WINDS BEING THE PRIMARY THREATS. THIS
WOULD BE MOST LIKELY ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY WITH ANY STRONGER
STORMS...HOWEVER ANY FLOODING ISSUES WOULD BE LOCALIZED IN NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

62/57

In the hours before

Special weather statement, May 31, 10:45 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT TUE MAY 31 2016

ARZ046-047-010515-
PRAIRIE AR-MONROE AR-
1145 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MONROE AND
SOUTHEASTERN PRAIRIE COUNTIES UNTIL 1215 AM CDT...

AT 1144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STUTTGART MUNICIPAL AIRPORT...OR 7 MILES NORTH OF STUTTGART...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARENDON...           DE VALLS BLUFF...      FREDONIA...
ULM...                 ROE...                 STUTTGART MUNICIPAL ...
DOBBS LANDING...       PEPPERS LANDING...     ABERDEEN...
SLOVAK...              TOLLVILLE...

LAT...LON 3467 9119 3456 9142 3457 9160 3460 9164
      3488 9145
TIME...MOT...LOC 0444Z 223DEG 19KT 3461 9155

224
Special weather statement, May 31, 11:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 AM CDT WED JUN 1 2016

ARZ032-044-010645-
PULASKI AR-FAULKNER AR-
1259 AM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND SOUTH CENTRAL
FAULKNER COUNTIES UNTIL 145 AM CDT...

AT 1257 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAUMELLE...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH LITTLE ROCK...   SHERWOOD...
JACKSONVILLE...        WEST LITTLE ROCK...    MAUMELLE...
LITTLE ROCK AFB...     MAYFLOWER...           ARGENTA...
OAK GROVE...
LAKEWOOD...            MCALMONT...
GEYER SPRINGS...       CHENAL VALLEY...
ROLAND...              MORGAN...

LAT...LON 3467 9245 3492 9254 3506 9224 3476 9209
TIME...MOT...LOC 0557Z 246DEG 8KT 3483 9241

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 13, 3:00 AM CST
Where
Woodruff County, 0.9 mi WSW of Riverside to 0.29 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.276, -91.245

Heavy rain caused flooding on the Cache River at Patterson.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 20, 10:37 PM CST
Where
Woodruff County, 2.47 mi WNW of Augusta to 1.15 mi W of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.290, -91.412

Heavy rains caused flooding on the White River at Augusta.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646311, 646312.